Texas, 2006Wildfire in Texas, July 22, 2006
July 22, 2006 · NWS LUB · 1 event in 1 county or zone
1 wildfire, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Jul 22, 9:23 AM CST, 3 hours 37 minutes earlier.
Area forecast discussion, Jul 22, 9:23 AM CST, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
1023 AM CDT SAT JUL 22 2006
.UPDATE...
HAVE UPDATED FORECAST TO LOWER RAIN CHANCES TODAY BELOW 15 PERCENT
SO THAT NOT MENTIONED IN WORDED FORECAST EXCEPT IN OUR VERY
SOUTHERN ROW OF COUNTIES. MINOR UPPER DISTURBANCE ROTATING SOUTH
AROUND THE UPPER HIGH IS ALREADY WELL SOUTH OF THE AREA AND RAIN
CHANCES FOR THIS AFTERNOON SHOULD BE CENTERED WELL SOUTH OF THIS
AREA. MORNING SOUNDING FROM AMA SUPPORTS SIGNIFICANLY LOWER TEMPS
TODAY WHICH ARE ALREADY IN THE FORECAST....MID TO UPPER 80S IN THE
NORTH WITH NEAR 90 HERE IN LUBBOCK.
LIPE
&&
.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
04/99
Hazardous weather outlook, Jul 22, 4:54 AM CST, 8 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
554 AM CDT SAT JUL 22 2006
TXZ021>044-231100-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
554 AM CDT SAT JUL 22 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
Wildfire, Childress
- When
- July 22, 1:00 PM CST to 7:00 PM CST
- Where
- Childress forecast zone
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 34.529, -100.208 (the zone’s center; the record gives no point)
A pair of large grass fires burned approximately 1,000 acres of rangeland across northeastern Childress County during the afternoon and evening hours of the 22nd. Dry air combined with triple digit heat, and the impact of the ongoing drought on fuel moistures, resulted in critical fire weather conditions. The fires threatened at least one building, but no damage or injuries were reported.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in New Jersey, July 22, 20062 deaths · 2 injured · 1 event
- Flash Flooding in Ohio, July 22, 2006$7.9 million · 3 events
- Hail and Damaging Winds in Georgia, July 22, 20061 injured · $132,000 · 1 in hail · 14 events
- Flash Flood in Mississippi, July 22, 2006$300,000 · 1 event
- Lightning Strike in Florida, July 22, 2006$200,000 · 1 event
- Damaging Wind in Texas, July 22, 2006$200,000 · 70 kt wind · 1 event
- Damaging Wind in Texas, July 22, 2006$150,000 · 60 kt wind · 1 event
- Lightning Strike in North Carolina, July 22, 2006$150,000 · 1 event
- Lightning Strike in Texas, July 22, 2006$100,000 · 1 event
- Tornado in Pennsylvania, July 22, 2006$100,000 · F0 · 1 event
- Flash Flood in Pennsylvania, July 22, 2006$100,000 · 1 event
- Wildfire in California, July 22 to 23, 2006$100,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5523535.